MAUDE Adverse Event Report: COOK INC WHISTLE TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC WHISTLE TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Catalog Number 022203
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a retrograde polygram procedure, when the catheter was being removed, it broke in three pieces.The physician was able to remove all of the pieces.The physician used another of the same device from a different lot number to complete the procedure with no further complications.No harm to the patient and no additional procedures or intervention was required due to this occurrence.Additional information received on 08mar2016- the catheter broke at the beginning of the case after it went through the cystoscope.No dye had been injected through it.The physician pulled the remnants of the catheter out with a forcep.(b)(6) 2016.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, documentation, manufacturing instructions, specifications, quality control and visual inspection of the returned device was conducted during the investigation.This product is not provided with an ifu.The cook whistle tip ureteral catheter is use for drainage and retrograde pyelograms.The visual inspection of the returned device reported: catheter returned coiled bunched together inside the package.Catheter separated 18.1cm from distal tip, separation occurred below the ink mark.Proximal segment measured 51.5 cm full length (69.6cm) of catheter was returned.Severe kinks visualized on the proximal catheter segment.From the point of separation, two severe kinks were observed, one @ 34 cm and the second @ 44.9cm.No kinks visualized on the distal separated catheter segment.The complaint device was returned therefore, an investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, and the results of our investigation, it was evidence to indicate the catheter was subjected to excessive force but a definitive root cause could not be determined.The appropriate internal personnel have been notified.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
During a retrograde polygram procedure, when the catheter was being removed, it broke in three pieces.The physician was able to remove all of the pieces.The physician used another of the same device from a different lot number to complete the procedure with no further complications.No harm to the patient and no additional procedures or intervention was required due to this occurrence.Additional information received on 08mar2016- the catheter broke at the beginning of the case after it went through the cystoscope.No dye had been injected through it.The physician pulled the remnants of the catheter out with a forcep.

Brand Name
WHISTLE TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5534388
Report Number1820334-2016-00180
Device Sequence Number11006145
Product Code GBL
UDI-Device Identifier00827002140363
UDI-Public(01)00827002140363(17)180609(10)NS5909630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number022203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/08/2016
Device Age8 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/30/2016
Supplement Report FDA Received Date01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;